Doctor insights on:
Benzo withdrawal: Some antidepressants can have very unpleasant flu like withdrawal symptoms, like Paxil or effexor, (venlafaxine) but benzo withdrawal can result in seizures and death if going cold turkey from a high dose of benzos. Both should be tapered if you would like to stop taking them, to minimize the withdrawal symptoms. ...Read more
Not a good idea: While Xanax (alprazolam) could help with some symptoms, it is never used this way in a medical setting. Xanax (alprazolam) is short acting and one of the most addictive benzodiazipines. It itself has the highest risk of seizures if withdrawaling from it. Since not doctor who is familar with treating alcohol withdrawal would use it, i suspect you are trying to withdrawal yourself. Don't do it find a qualified physician. ...Read moreSee 1 more doctor answer
A stated-warning: Possible seizure activities due to abrupt withdrawal of xanax (alprazolam) (hypnotic class of med) is clearly stated in the drug-label for this med. If prolonged use, do not stop abruptly. If you can/need to go off this medication, consult your prescribing physican for appropriate weaning protocol to safely discontinue it. Consult doc. Good luck. ...Read moreSee 2 more doctor answers
Lorazepam withdrawal: If stopped abruptly, or rapidly lowered dose, symptoms will include anxiety plus physical symptoms such as headaches, tension, depression, insomnia, restlessness, confusion, irritability, sweating, dizziness, numbness/tingling, sensitivity to light/sound/smell, nausea/vomiting/diarrhea, palpitations, loss of appetite, hallucinations, seizures, tremors & short-term memory loss. ...Read more
Daughter vomiting after 2 doses of 5mg Lexapro, taken with Xanax (alprazolam) & Zantac?Taking Xanax (alprazolam) &added Zantac last Wed. took LP 2x & vomiting.Anti-nausea drug?
See doc: Since there is no age or indication given for this combination of drugs, it is impossible to give any meaningful advice. Since lexapro , zantac ,and xanax (alprazolam) are not absolutely essential to sustain life, one needs to find out whether the vomiting is from one of the drugs or a drug interaction. Need to consult doctor re. substitutes and not anti-nausea drug to counter a drug side effect. ...Read more
Several weeks: Most doctors will tell you that the withdrawal symptoms should subside within a few weeks of withdrawal. If your symptoms subside within a few weeks, consider yourself lucky and in the minority. Most people experience withdrawal effects over a month after they have quit their medication. Giving yourself at least 90 days before evaluating the withdrawal symptoms is a safer bet. See link for details ...Read more
Many: But none terribly common or serious. Read the supplies information for each drug. ...Read more
Zantac (ranitidine): Nope, but it will calm your stomach down. ...Read more
Increased anxiety.: It can actually cause anxiety, sweating, nervousness, tachycardia, just overall not feeling well. Depending on the dose and how long youve been taking it you can even have withdrawal seizures and yes you can have emotional symptoms including irritability and agitation. Dont stop it on your own, do it under the supervision of your physician. ...Read moreSee 2 more doctor answers
No: I would not recommend using an potentially addictive drug to ease a side effect of withdrawal from another drug. Not sure if you are working with your doc on tapering schedule or not, if you are may need to slow it down. Discuss with doctor, there may be other options. For some of my patients i've had success putting on Prozac to wean off paxil, (paroxetine) then wean off prozac. It's longer half life helps. ...Read moreSee 1 more doctor answer
Ativan (lorazepam): can be used to managed status epilepticus (uncontrolled back to back seizures in the hospital setting) One must be prepared to intubate the person receiving multiple doses of this CNS depressant as they might require airway control and artificial respiration should they become over sedated in an attempt to stop seizures. As a maintenance therapy it is limited by its short half life & withdrawal. ...Read moreSee 1 more doctor answer
I take hydrocodone, cyclobenzaprine, amitriptyline, xanax, (alprazolam) and cymbalta. Xanax (alprazolam) as needed, cymbalta brand new - causing nausea. Can I take ondansetron?
Wouldn't recommend: you are already on several drugs which inhibit serotonin reuptake, increasing their levels - amitriptylene, Cymbalta (duloxetine) and cyclobenzaprine all have that potential, and ondansetron does it big time. This can result in the serotonin syndrome which is dangerous and even potentially fatal. All of these drugs also produce sedation. I would talk with your provider and pharmacist about safety of this. ...Read more
Not recommended: The best thing is to seek help for alcohol withdrawal, which can be dangerous. Check with your doctor and get her/his recommendations for withdrawal treatment. Xanax (alprazolam) doesn't last as long in the body as valium or librium, and there could be a risk of seizures if it wears off and the alcohol withdrawal breaks through. Don't try this at home! ...Read moreSee 3 more doctor answers